Peanut Allergy Reaction Advice

Author:
Publish date:
Updated on

Hi, I am just looking for some advice because I'm unsure of the next steps to take from here after a reaction. I'm allergic to most/all nuts and peanuts and have been given an Epi-Pen since these allergies can be life-threatening.

About 20 hours ago, I unknowingly ate 2 or 3 peanuts and experienced immediate symptoms of lip swelling and finding it hard to swallow. About an hour later, these reactions faded away but I started to feel nauseous and around another hour later, I developed hives around my neck area. There was also coughing, a stuffy/runny nose and a slight uncomfortable feeling in the back of my throat.

I went to sleep feeling still slightly nauseous, warm and having hives still on my neck and a little on one or two other areas.

I woke up this morning and feeling still well with my throat, stomach and neck skin area, I took a Reactine Extra Strength (should last 24h). Within about an hour, all problems went away.

So, I was wondering what/if there is anything I should be worried about after the medication wears off tomorrow, and if such things occur, what should I do? (I'm assuming that there will not be a severe late reaction.)

By cathlina on Jan 1, 2013

Is there some reason you haven't sought professional medical care? I have had allergic reactions last for 7-10 days. Please see a doctor or call your allergist.

By Carey Sash on Feb 23, 2013

If more than just hives are present take your epi pen and call 911! You don't want to mess around with food allergies. It can take up to a few hours to develop a reaction. Please be careful and seek medical help.

Related